Idaho, 2004Damaging Wind in Idaho, August 2, 2004
August 2, 2004 · NWS OTX · 1 event in 1 county or zone
A thunderstorm moved across Kootenai County during the evening of August 2nd bringing winds of 50 mph. These winds injured two people from flying debris and damaged a home with a blown down tree.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm moved across Kootenai County during the evening of August 2nd bringing winds of 50 mph. These winds injured two people from flying debris and damaged a home with a blown down tree.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 2, 1:30 PM PST, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 2, 1:30 PM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
230 PM PDT MON AUG 2 2004
.SYNOPSIS...A PACIFIC TROUGH WILL APPROACH THE PACIFIC COAST
OVERNIGHT TONIGHT AND REMAIN OFF THE COAST THROUGH THE WEEK. THIS
WILL INCREASE THE CHANCES OF THUNDERSTORMS AND BRING SLIGHTLY
COOLER TEMPERATURES.
&&
.DISCUSSION...TONIGHT THROUGH THURSDAY...THE ADVERTISED PATTERN
CHANGE IS UNDERWAY. THE RIDGE THAT HAS BEEN OVER THE NORTHWEST IS
SHIFTING EASTWARD AS A DEEP LOW MOVES INTO THE EASTERN PACIFIC. THIS
WILL PUT THE INLAND NORTHWEST IN SOUTH TO SOUTHWESTERLY FLOW
THROUGH THE WEEK. CURRENT PROGS CONTINUE TO SLOW EASTWARD MOVEMENT OF
UPPER LOW. TIMING NOW IS THAT TROUGH WILL NOT MOVE INLAND UNTIL THE
EXTENDED PERIOD. AS SUCH THE CONVECTIVE POTENTIAL WILL LINGER ACROSS
THE REGION THROUGH THE WEEK.
IN THE SHORT TERM...A CUT-OFF LOW ISSLOWLY WORKING INTO SOUTHWEST
OREGON. THUNDERSTORMS HAVE DEVELOPED AHEAD OF THIS WAVE ACROSS
CENTRAL AND NORTHEAST OREGON. THIS WAVE IS EXPECTED TO CONTINUE TO
MOVE NORTHEAST OVERNIGHT. CURRENTLY WE HAVE AMPLE MID LEVEL
INSTABILITY AND THE WATER VAPOR LOOPER INDICATES MOISTURE ADVECTION
FROM THE SOUTH. COMBINE THIS WITH THE SHORTWAVE MOVING THROUGH THE
REGION AND THE ATMOSPHERE WILL SUPPORT HIGH BASED NOCTURNAL
THUNDERSTORMS THROUGH THE NIGHT. THE WAVE MOVING THROUGH THE
EASTERN ZONES WILL BE ENOUGH TO SUPPORT A WEAK MARINE PUSH OVERNIGHT.
THIS WILL INCREASE WESTERLY WINDS AND BRING A 5-10 DEGREE COOL DOWN
FOR TUESDAY.
INSTABILITY LINGERS ACROSS THE REGION IN SOUTHERLY FLOW THROUGH THE
WEEK. ANY SHORT WAVES THAT MOVE THROUGH THE REGION SHOULD BE ENOUGH
TO KICK OFF ADDITIONAL THUNDERSTORMS. TIMING OF INDIVIDUAL WAVES WILL
BE DIFFICULT AT BEST. HAVE GONE AHEAD AND BACKED OF SLIGHTLY ON
THE CONVECTIVE POTENTIAL FOR TUESDAY THROUGH EARLY WEDNESDAY. BY
WEDNESDAY NIGHT ANOTHER SERIES OF DISTURBANCES WILL INCREASE THE
CHANCE OF CONVECTION...WITH THE BEST CHANCE OF WIDE SPREAD
THUNDERSTORMS THURSDAY AFTERNOON. TEMPERATURES ARE EXPECTED TO
FLUCTUATE DAY TO DAY...BUT MAINLY BE ABOVE NORMAL THROUGH THE SHORT
TERM. /TOBIN
THURSDAY NIGHT THROUGH MONDAY...THE MAJOR WAVE CURRENTLY DEEPENING
OFF THE WEST COAST IS PROJECTED TO PUSH OUT OF THE REGION THURSDAY
NIGHT INTO FRIDAY...PROVIDING THE REGION WITH SOME LINGERING
CONVECTIVE ACTIVITY. A SECONDARY WAVE IS PROJECTED TO BRUSH
ACROSS THE NORTHERN MOUNTAINS OF WASHINGTON AND IDAHO MOUNTAINS
FRIDAY NIGHT CREATING THE POTENTIAL FOR ISOLATED OROGRAPHIC
THUNDERSTORMS. ON SATURDAY A SHORTWAVE RIDGE AMPLIFIES
OVER THE FORECAST REGION FOR DRY WEATHER AND A GRADUAL
WARMING TREND. ON SUNDAY THE GFS SHIFTS THE UPPER LEVEL RIDGE AXIS
EAST OVER WESTERN MONTANA AS A MAJOR WAVE MOVES TOWARD THE COAST. THE
ECMWF AND GEM MODELS DIVERGE FROM THIS SOLUTION KEEPING THE WAVE
FURTHER WEST AND AMPLIFYING THE RIDGE OVER WASHINGTON. PREFER THE
SLOWER MORE RIDGE SOLUTION SO WILL PROJECT A DRY AND WARM FORECAST
THROUGH MONDAY. /JVW
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 061 090 060 091 058 086/ 30 20 10 10 10 40
COEUR DALENE 054 091 060 092 058 087/ 30 20 10 20 10 40
PULLMAN 053 085 055 088 053 083/ 30 20 10 20 10 40
LEWISTON 064 093 062 094 060 089/ 30 20 20 20 10 30
COLVILLE 054 093 056 094 054 089/ 30 20 10 10 10 40
SANDPOINT 052 085 055 089 053 084/ 30 20 20 20 10 40
WALLACE 058 087 058 089 056 084/ 30 20 20 20 20 40
MOSES LAKE 058 090 062 092 060 087/ 20 10 10 05 10 30
WENATCHEE 064 089 062 091 060 086/ 20 05 05 05 20 30
OMAK 059 087 057 089 055 084/ 20 10 00 10 20 30
&&
.OTX...
ID...RED FLAG WARNING FOR FIRE WEATHER ZONE ID101.
WA...RED FLAG WARNING FOR FIRE WEATHER ZONE WA673 AND WA686.
Hazardous weather outlook, Aug 2, 2:57 PM PST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
357 PM PDT MON AUG 2 2004
IDZ001>004-026-027-WAZ031>037-044-031300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-WATERVILLE PLATEAU-
357 PM PDT MON AUG 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
.DAY ONE...TONIGHT
SCATTERED HIGH BASED THUNDERSTORMS ARE POSSIBLE ACROSS AREAS OF THE
ZONES LISTED ABOVE. AS SUCH THE NATIONAL WEATHER SERVICE IN SPOKANE
WASHINGTON HAS ISSUED A RED FLAG WARNING. PLEASE SEE THE LATEST RED
FLAG WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
WAZ038-041>043-031300-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-
357 PM PDT MON AUG 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
.DAY ONE...TONIGHT
ISOLATED HIGH BASED THUNDERSTORMS ARE POSSIBLE ACROSS AREAS OF THE
ZONES LISTED ABOVE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Thunderstorm Wind, Kootenai
- When
- August 2, 6:00 PM PST to 7:00 PM PST
- Where
- Kootenai County, (Coe)coeur D'Alene A
- Measured
- 50 kt (58 mph) estimated sustained
- Injuries
- 2 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 47.767, -116.817
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Washington, August 2, 2004$5.0 million · 72 kt wind · 1 event
- Tornadoes and Hail in Minnesota, August 2, 2004$210,000 · F1 · 23 events
- Hail and Damaging Winds in South Dakota, August 2 to 3, 2004$80,000 · 1.75 in hail · 14 events
- Flash Flooding and Hail in Michigan, August 2, 2004$60,000 · 1.5 in hail · 17 events
- Hail and Damaging Winds in Michigan, August 2, 2004$60,000 · 53 kt wind · 6 events
- Damaging Wind and Heavy Rain in Florida, August 2, 2004$40,000 · 60 kt wind · 2 events
- Damaging Winds in Utah, August 2, 20042 injured · $17,000 · 63 kt wind · 3 events
- Hail and Damaging Wind in South Dakota, August 2, 2004$25,000 · 2.75 in hail · 7 events
- Flash Flood in West Virginia, August 2, 2004$20,000 · 1 event
- Tornado in Tennessee, August 2, 2004$20,000 · F0 · 1 event
- Flash Flood in Washington, August 2, 2004$20,000 · 1 event
- Flash Flooding and Hail in Tennessee, August 2 to 5, 2004$14,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413576.